Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Severe hair loss, had taken steroid shots for disc herniation, arthritis. Is it due to steroid excess?

I have received 4 epidural steriod injections from 7/30/12 - 10/10/12 for a herniated disc. Prior to these, I received a cortisone shot in my knee for arthritis and was taking a medrol dose pack at end of July with 3 weeks of the last injection I started loosing my hair. Severe hair loss has resulted in loss of over 60% of my hair. Can this be a result of too much steriod exposure. My primary seems to think so and even ran blood work to rule out thyroid issues. Would a dermatologist be able to help?
Asked On : Fri, 21 Dec 2012
Answers:  1 Views:  169
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi ,
Thanks for writing in.
The condition you are suffering can behair loss due to steroid and hormonal imbalance due to medrol.
Visit a dermatologist for proper evaluation and prescription medicines.
He can start you on nutritional supplements and hair growing serums.
Hope this helps.

Wishing you good health.

Hair nail skin specialist
Answered: Mon, 31 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor